Hail, Matagorda
- When
- June 14, 3:53 PM CST
- Where
- Matagorda County, 5 mi W of Markham
- Measured
- 0.88 in hail
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 28.950, -96.150
5 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jun 14, 2:11 PM CST, 1 hour 42 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 311 PM CDT MON JUN 14 2004 .DISCUSSION... WATER VAPOR SATELLITE LOOP SHOWS A VERY IMPRESSIVE MID/UPPER LEVEL LOW MOVING SOUTHWARD ALONG THE MIDDLE TEXAS COAST. SHOWERS AND THUNDERSTORMS HAVE BEGUN TO DEVELOP WITHIN THE PAST HOUR ALONG THE EASTERN EDGE OF THE LOW...MAINLY WEST OF I-45. EXPECT CONVECTION TO CONTINUE TO DEVELOP ACROSS SOUTHEAST TEXAS DURING THE REMAINING AFTERNOON HOURS AND ON INTO THIS EVENING. SLOW STORM MOTION...DEEP MOISTURE LEVELS AND HIGH INSTABILITIES MAY LEAD TOWARD SOME ISOLATED SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAINFALL. FUTURE LOCATION AND MOVEMENT OF THE LOW WILL DICTATE WHICH PORTIONS OF SOUTHEAST TEXAS WILL RECEIVE LOCALLY HEAVY RAINFALL OVER THE NEXT SEVERAL DAYS. MODELS MOVE THIS LOW BACK TO THE NORTH ON TUESDAY AND WEDNESDAY TOWARD NORTH TEXAS AND ELONGATE IT. IF THE LOW ENDS UP TO OUR WEST...WE COULD SEE SOME VERY HEAVY RAINFALL AS THE BEST INFLOW OFF THE GULF TAPS SOME OF THE DEEP TROPICAL MOISTURE ASSOCIATED WITH THE GULF TROPICAL DISTURBANCE THAT IS NOW SURGING INTO THE CENTRAL AND EASTERN GULF COAST STATES. WILL MAKE VERY FEW CHANGES TO THE HIGH POPS ALREADY IN THE FORECAST. WILL GO AHEAD AND MENTION LOCALLY HEAVY RAINFALL POSSIBLE AREAWIDE FOR TUESDAY...TUESDAY NIGHT AND WEDNESDAY. WOULD NOT BE SURPRISED TO SEE WIDESPREAD 2 TO 4 INCHES OF RAIN WITH ISOLATED 5 TO 10 INCH TOTALS THROUGH WEDNESDAY NIGHT. AGAIN...EXACT LOCATION AND MOVEMENT OF THE LOW WILL DICTATE WHERE THE HEAVIEST RAINS WILL FALL. WILL CONTINUE THE TREND OF LOWER POPS FRIDAY AND INTO THE WEEKEND AS RIDGING BUILDS ACROSS THE STATE. 42/43 && .HGX WATCHES/WARNINGS/ADVISORIES...NONE. && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 73 88 74 88 75 / 30 60 40 60 30 HOUSTON(IAH) 74 87 75 87 75 / 30 60 40 60 30 GALVESTON (GLS) 79 86 79 86 79 / 40 70 40 60 30 &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 350 PM CDT MON JUN 14 2004 GMZ330-335-TXZ163-164-176>179-195>200-210>214-226-227-235>238-151200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON- GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER- WASHINGTON-WHARTON- 350 PM CDT MON JUN 14 2004 ...LOCALLY HEAVY RAINFALL POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE SOUTHERN HALF OF SOUTHEAST TEXAS... .DAY ONE...THIS AFTERNOON AND TONIGHT. UPPER LEVEL LOW PRESSURE WILL BE POSITIONED JUST SOUTHWEST OF SOUTHEAST THIS AFTERNOON AND TONIGHT. THIS FEATURE COUPLED WITH ABUNDANT MOISTURE WILL CREATE THE POSSIBILITY OF LOCALLY HEAVY RAINFALL THIS AFTERNOON AND THIS EVENING ALONG AND SOUTHEAST OF A LINE FROM LIVINGSTON TO CONROE TO BRENHAM. ISOLATED AREAS COULD EXPERIENCE RAINFALL AMOUNTS AROUND 3 INCHES. THERE IS A SMALL PROBABILITY THAT SOME OF THE THUNDERSTORMS COULD BECOME SEVERE LATE THIS AFTERNOON AND ON INTO THE EVENING HOURS. SHOULD THIS OCCUR... THE MAIN SEVERE WEATHER THREAT WOULD BE HAIL AND STRONG WINDS. A HURRICANE HUNTER AIRCRAFT INVESTIGATED THE CENTRAL GULF OF MEXICO TROPICAL DISTURBANCE THIS AFTERNOON AND WAS UNABLE TO FIND A CLOSED CIRCULATION. THIS SYSTEM WILL CONTINUE TO BE MONITORED FOR POSSIBLE TROPICAL CYCLONE DEVELOPMENT AS IT MOVES NORTH AND APPROACHES THE LOUISIANA COAST TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. DEEP TROPICAL MOISTURE ASSOCIATED WITH THE GULF DISTURBANCE WILL GRADUALLY SPREAD WEST INTO TEXAS. THIS MOISTURE...COUPLED WITH A SLOW MOVING MID LEVEL LOW PRESSURE AREA...WILL LEAD TO A THREAT FOR LOCALLY HEAVY RAINFALL ACROSS SOUTHEAST TEXAS. SHOWERS AND THUNDERSTORMS ARE LIKELY ACROSS THE AREA ON TUESDAY AND WEDNESDAY WITH ISOLATED AREAS POTENTIALLY EXPERIENCING VERY HEAVY RAINFALL. IT IS POSSIBLE THAT A FLOOD WATCH WILL BE REQUIRED FOR TUESDAY AND/OR WEDNESDAY. ACTIVITY IS EXPECTED TO DECREASE IN COVERAGE AND INTENSITY BY THE END OF THE WEEK AND ON INTO THE WEEKEND AS AN UPPER LEVEL RIDGE OF HIGH PRESSURE BUILDS ACROSS TEXAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The Houston radar (KHGX), 119 km away, was scanning. The volume nearest the first event began at 21:53 UTC.
5 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5411812, 5411813, 5411814, 5411815, 5411816.